MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that there was no abnormality in appearance of the oxygenator, the perfusionist built a circuit with it and primed as normal.Before the cpb circuit connected to patient, the perfusionist started circulation in circuit, the priming solution in reservoir disappeared, then re-add 500ml priming solution, start pump again, priming solution disappeared again.So the perfusionist judges that it is a oxygenator quality problems.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: udi no: n/a as this product code is not exported to the us market.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: address: requested, not provided.E1: phone number: requested, not provided.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and shipping inspection record of the actual sample: no anomaly was found.Review of the past complaint file of the involved product code/lot#:.No other similar report was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.Inspection of the actual sample: 1.1.Visual inspection of the actual sample - no anomaly such as a breakage was found.1.2.Leakage test of the actual sample - the actual sample was built into a circuit of tubes, and physiological saline solution was circulated at a flow rate of 7 l/min and the back pressure of 200mmhg.No leakage was observed.- the liquid level of the reservoir was adjusted to 500 ml, and then the actual sample was allowed to stand for at least 6 hours.As a result, no drop in the liquid level was observed.- the blood channel was filled with colored saline solution, the blood-outlet side was blocked, and then the blood channel was pressurized at 2 kgf/cm2 from the blood-inlet side.No leakage was observed.- the water channel was filled with colored water, the water-outlet side was blocked, and then the water channel was pressurized at 3 kgf/cm2 from the water-inlet side.No leakage was observed.Cause of occurrence/conclusion the investigation result showed no anomaly that could lead to the leakage in the actual sample.As for the cause of the reported event, since no leakage was reproduced with the actual sample during the investigation, it was not possible to clarify the cause that the priming solution in the reservoir disappeared.Relevant ifu reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx25 oxygenator and reservoir.(b.Priming procedure warnings)" terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17213807
Report Number9681834-2023-00121
Device Sequence Number12308364
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*RX25RW
Device Lot Number221103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer06/19/2023
12/15/2024
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/18/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale